Alert archive / Arizona / Wind Advisories in 2008

Wind Advisory 7, NWS Tucson, AZ

March 16, 2008

NWS Tucson, AZ issued this wind advisory at Mar 16, 2008, 3:07 AM MST. It took effect at Mar 16, 2008, 10:00 AM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 16, 2008, 3:07 AM MST (10:07 UTC)
In effect from
Mar 16, 2008, 10:00 AM MST
Expired
Mar 16, 2008, 5:18 PM MST
In force
7 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTWC 161007
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
307 AM MST SUN MAR 16 2008

...ANOTHER WINDY DAY ACROSS COCHISE COUNTY...

.A STRONG AND COLD PACIFIC STORM SYSTEM WILL AFFECT SOUTHERN
ARIZONA TODAY AND MONDAY. THIS SYSTEM WILL INITIALLY BRING YET
ANOTHER DAY OF STRONG AND GUSTY WINDS TO THE EXTREME SOUTHEAST
CORNER OF ARIZONA. THIS DISTURBANCE WILL THEN BRING SIGNIFICANTLY
COOLER TEMPERATURES AND A CHANCE OF VALLEY RAIN AND MOUNTAIN SNOW
SHOWERS BEGINNING THIS AFTERNOON...PERSISTING INTO MONDAY.

AZZ035-170100-
/O.NEW.KTWC.WI.Y.0007.080316T1700Z-080317T0100Z/
COCHISE COUNTY-
307 AM MST SUN MAR 16 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST
THIS AFTERNOON. 

AN APPROACHING STRONG AND COLD PACIFIC STORM SYSTEM WILL AFFECT
SOUTHERN ARIZONA TODAY AND MONDAY. THIS SYSTEM WILL BRING STRONG
AND GUSTY SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO
45 MPH TO COCHISE COUNTY THIS MORNING...AND PERSIST INTO THE
AFTERNOON HOURS. THESE WINDS WILL RESULT IN AREAS OF BLOWING
DUST...ESPECIALLY ALONG INTERSTATE 10 NEAR THE WILLCOX PLAYA AND
IN THE SAN SIMON VALLEY...WHERE VISIBILITIES COULD BE RESTRICTED
TO BELOW A MILE AT TIMES.

A WIND ADVISORY MEANS THAT STRONG WINDS WILL MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS TRAVELING THROUGH
COCHISE COUNTY ARE URGED TO EXERCISE CAUTION ON THE ROADWAYS TODAY.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS WEATHER SITUATION.

$$
2 follow-up statements
000 
WWUS75 KTWC 161939
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1239 PM MST SUN MAR 16 2008

AZZ035-170100-
/O.CON.KTWC.WI.Y.0007.000000T0000Z-080317T0100Z/
COCHISE COUNTY-
1239 PM MST SUN MAR 16 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

AN APPROACHING PACIFIC STORM SYSTEM WILL BRING SUSTAINED WEST WINDS
OF 25 TO 35 MPH WITH GUSTS TO 45 MPH TO COCHISE COUNTY THE REST OF
THIS AFTERNOON. THESE WINDS WILL RESULT IN AREAS OF BLOWING DUST...
ESPECIALLY ALONG INTERSTATE 10 NEAR THE WILLCOX PLAYA AND IN THE
SAN SIMON VALLEY...WHERE VISIBILITIES COULD BE RESTRICTED TO BELOW
A MILE AT TIMES. THE WINDS ARE EXPECTED TO DIMINISH THIS EVENING.

A WIND ADVISORY MEANS THAT STRONG WINDS WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS
TRAVELING THROUGH COCHISE COUNTY ARE URGED TO EXERCISE CAUTION ON
THE ROADWAYS TODAY.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS WEATHER SITUATION.

$$
000 
WWUS75 KTWC 170018
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
518 PM MST SUN MAR 16 2008

AZZ035-170130-
/O.CAN.KTWC.WI.Y.0007.000000T0000Z-080317T0100Z/
COCHISE COUNTY-
518 PM MST SUN MAR 16 2008

...WIND ADVISORY IS CANCELLED...

WIND SPEEDS HAVE DIMINISHED TO SPEEDS GENERALLY LESS THAN 25 MPH
THIS EVENING. THEREFORE THE WIND ADVISORY IS CANCELLED.

THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE WIND
ADVISORY. 


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 16, 2:35 AM MST, 32 minutes earlier.

Area forecast discussion, Mar 16, 2:35 AM MST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
235 AM MST SUN MAR 16 2008

.SYNOPSIS...A STRONG AND COLD PACIFIC LOW PRESSURE SYSTEM WILL
AFFECT SOUTHERN ARIZONA TODAY AND MONDAY. THIS SYSTEM WILL BRING A
CHANCE OF VALLEY RAIN AND MOUNTAIN SNOW SHOWERS AS WELL AS COLDER
TEMPERATURES. DRY AND MUCH WARMER BY THE MIDDLE OF NEXT WEEK AS
WESTERLY FLOW ALOFT OCCURS.

&&

.DISCUSSION...WELL THE STORM SYSTEM WE HAVE BEEN ADVERTISING FOR THE
PAST 3-5 DAYS IS CLOSING IN ON ARIZONA THIS MORNING. WATER VAPOR
IMAGERY SHOWED THE UPPER TROUGH EXTENDING FROM SOUTHERN NEVADA SW
INTO SOUTHERN CALIFORNIA. LOW LEVEL MOISTURE HAS STARTED INTO
WESTERN AND NORTHERN ARIZONA THIS MORNING AND WILL CONTINUE EAST
TODAY. FAIRLY IMPRESSIVE DYNAMICS WITH THIS SYSTEM BUT MOISTURE
SUPPLY IS LIMITED. VERY TIGHT PRESSURE GRADIENT WILL LEAD TO SOME
STRONG WINDS IN COCHISE COUNTY...THUS WILL HOIST A WIND ADVISORY
STARTING LATER THIS MORNING THROUGH EARLY EVENING HOURS. SHOWER
ACTIVITY WILL START IN THE WEST LATER THIS MORNING AND THEN START TO
SPREAD EAST WITH COVERAGE BEING SCATTERED. COLD TEMPERATURES ALOFT
WILL HELP DESTABILIZE THE ATMOSPHERE FOR A SLIGHT CHANCE OF
THUNDERSTORMS. ALREADY HAVE SEEN A FEW STRIKES NEAR SAN DIEGO.
DAYTIME TEMPERATURES WILL BE SIGNIFICANTLY COOLER THAN THE PAST WEEK
WITH MOST LOCATION ALREADY RECORDING THERE HIGH FOR TODAY.

COLDEST PART OF TROUGH AXIS SWINGS THROUGH TONIGHT WHICH WILL LOWER
THE SNOW LEVEL TO THE VALLEY FLOOR...ESPECIALLY EAST AND SOUTH OF
TUCSON OVERNIGHT. NOT EXPECTING A WHOLE LOT...MAYBE AN INCH AT BEST
WITH THE MOUNTAINS IN THE 2 TO 5 INCH RANGE.

ON MONDAY...TROUGH AXIS CONTINUES TO MOVE EAST BUT ATMOSPHERE STILL
UNSTABLE FOR THE THREAT OF SHOWERS AND A FEW THUNDERSTORMS TO
DEVELOP.

REMAINDER OF THE FORECAST WILL BE DRY UNDER A WARMING TREND.

&&

.AVIATION...CLOUDS WILL INCREASE AROUND DAYBREAK SUN WITH DECKS
LOWERING TO 8-10K FT AGL LATE SUN AFTERNOON AS A STRONG LOW PRESSURE
SYSTEM APPROACHES THE AREA. ISOLD SHRA DEVELOPING DAYBREAK THEN
BECOMING SCT SHRA/TSRA THIS AFTERNOON AND TONIGHT. SWLY SURFACE
WINDS BECOMING 12-22 KTS AREAWIDE AND HIGHER SPEEDS/GUSTS ERN
SECTIONS SUN. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY TODAY FROM 10 AM TO
    6 PM FOR COCHISE COUNTY (AZZ035)

WEATHER.GOV/TUCSON
Hazardous weather outlook, Mar 15, 7:32 PM MST, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
732 PM MST SAT MAR 15 2008

AZZ019-030-033>035-161200-
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
732 PM MST SAT MAR 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TONIGHT

WIND SPEEDS ACROSS THE AREA HAVE DECREASED TO BELOW RED FLAG
CRITERIA SINCE SUNSET THIS EVENING. RELATIVE HUMIDITY VALUES WILL
ALSO CONTINUE TO RECOVER THIS EVENING FROM LOW READINGS OF BELOW
15 PERCENT THIS AFTERNOON. THUS...DUE TO IMPROVING HUMIDITY LEVELS
AND WIND SPEEDS...THE RED FLAG WARNING HAS BEEN CANCELLED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STRONG AND COLD WEATHER SYSTEM WILL MOVE INTO SOUTHERN ARIZONA
SUNDAY AND MONDAY. THIS SYSTEM WILL BRING MUCH COLDER TEMPERATURES
IN ADDITION TO A CHANCE OF RAIN AND EVEN SOME SNOW SHOWERS FOR
EASTERN VALLEY LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 4:05 PM MSTSnow AdvisoryTWC11 hr

Nearby

Wind Advisories in Arizona, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.